Dr. Mark I'm so glad to have found this message board and to get to ask two questions my first one you have answered.
I have a Dr. now that has helped me more than any I've been to and he knows I have an adrenal fatigue that lowers my cortisol but he was honest to say he couldn't go furhter in that area not being in his specialty. If I get sick or over exert or have great stress is when my adrenal fatigue can get bad. Without these things I do pretty well but I do know the cortisol has gone lower with each bigger thyroid dose. I've been to other messagings like healthboards and got on sites from there and even the U.S. Institutes for Health have done studies of treating test groups with cortisone that have adrenal fatigue that shows up on tests but not adrenal insuficency. They reported the helpful effect only lasted a few weeks so recommended not using cortisone. Is there anything else at all that helps this like certain vitamins or minerals or anything.
Please advize and thank you.
I would take a multivitamin and B complex vitamin. No other specific vitamins for adrenal health has been rigorously studied to my knowledge. I presume you have had an ACTH stimulation test to ensure there is not a true insufficiency (not just fatigue) and I concur that treatment with cortisone is only recommended in cases of true insufficiency as steroids have a lot of potential side effects.
Dr. James Wilson has written a good book on the subject called "Adrenal Fatigue" which talks about supplements, etc that are helpful to adrenally fatigued people. also, if you search Dr. Peatfield and adrenal fatigue, he has a protocol for treating it in his thyroid patients. Also, I believe dr. Rind has some info on the net about adrenal fatigue.
I went to google page and searched the Dr. Barry Peatfield articles you told me about and there were many. He has about 5 degrees following his name like Masters and BS. They were so interesting articles i printed some off because they were somewhat complicated and I need time to study it more. I saw things right away that completely apply to my problem. He says bad response to even minor sickness is a problem with adrenal fatigue and this is something i listed just today in my second question to Dr. Mark. He said hypothyroidism causes adrenal fatigue in many people and I have surely believed it caused mine because it is just to obvious for it to have shown up at the same time. Dr. Peatfield said the adrenal problem in hypo people is better called low adrenal reserve instead of adrenal insuficiency. I feel lkie I might be getting somewhere now thanks very much for those referals.
glad that info was helpful. I think Barry Durrant-Peatfield is great - you would probably like his book "The Great Thyroid Scandal and How To avoid It" published by Downs Publishing in England. I think it's a "must have" for the hypo patient.
You ask if I had the adrenal stimlation test and this one was done but showed normal response. My Dr. still admits I have cortisol that gets low at times.
Another problem with this is my reaction to some drugs and substances I didn't use to have. I only took four baby aspirin last night for example and it cause loud ringing and roaring in my ears and made me feel kind of knocked out. This morning I had a kind of hangover from them. I can't believe mild things even do this now. I don't have this problem with ibuprophin so will stick to it instead but some other medicines and caffiene will cause this. I wish there was a more specialised treatment.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.